9 doctors weighed in:

Is it possible to get c.Diff 6 months after last dose of antibiotics?

9 doctors weighed in
Dr. JUDY WASHINGTON
Family Medicine
5 doctors agree

In brief: Yes, it is

C diff can happen at any time and it can be 6 months after an antibiotic dose.
Some people never have symptoms or they may be mild.

In brief: Yes, it is

C diff can happen at any time and it can be 6 months after an antibiotic dose.
Some people never have symptoms or they may be mild.
Dr. JUDY WASHINGTON
Dr. JUDY WASHINGTON
Thank
Dr. David Fein
Preventive Medicine
2 doctors agree

In brief: Very unlikely!

Although c. Diff (clostridium) is a terrible complication, it most often follows the usage of broad-spectrum antibiotics within days or weeks.
The antibiotics kill off the normal intestinal bacteria, which allows the few counts of c. Diff to overgrow and cause diarrhea, cramping, abdominal pain, and dehydration.

In brief: Very unlikely!

Although c. Diff (clostridium) is a terrible complication, it most often follows the usage of broad-spectrum antibiotics within days or weeks.
The antibiotics kill off the normal intestinal bacteria, which allows the few counts of c. Diff to overgrow and cause diarrhea, cramping, abdominal pain, and dehydration.
Dr. David Fein
Dr. David Fein
Thank
1 doctor agrees

In brief: Unlikely

If six months have passed since you took antibiotics, and you have been symptom free, then c.
Diff is not from those long ago antibiotics.

In brief: Unlikely

If six months have passed since you took antibiotics, and you have been symptom free, then c.
Diff is not from those long ago antibiotics.
Dr. Ronda Dennis-Smithart
Dr. Ronda Dennis-Smithart
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors